MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 09/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during cataract surgery with intraocular lens (iol) implant procedure, seven days postoperatively, the patient complained of decreased vision.After a consultation, the doctor observed an image in the anterior phase of the intraocular lens that appeared to be some spots in its optical zone.Additional information received stating that the diagnosis was opacity in the anterior region of the iol.Iol exchange will be performed.
 
Additional Manufacturer Narrative
The product was not returned.Two photos were provided.A clinical assessment was done of the photos.The assessment was based solely on the appearance of the intraocular lens (iol) in the photographs received.The images show a magnified view of an eye with a non-dilated pupil.Both appear to be the same photo, with the right image cropped and annotated with two blue oval markings.Illumination appears to originate from a broad, off-axis vertical slit beam cast from the left, extending from the upper eyelid margin to the bottom of the frame.Within the pupil, multiple diffuse irregularities are visible on what appears to be the anterior surface of the iol.However, their precise location on or within the lens cannot be confirmed from these photographs.The areas within the annotation circles are relatively confluent, while others are more discrete.These findings may represent deposits, glistenings, or other opacities.Glistenings would be atypical given the short implantation period and the intensity of the presentation.While this review provides a visual assessment and offers possible interpretations, the findings cannot be confirmed from photographs alone.Additional evidence, such as detailed clinical descriptions, direct examination of the iol (in cases where the lens has been explanted), or other diagnostic information, is required to fully evaluate the lens and determine how these images relate to the reported issue and associated complaint investigation.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A root cause could not be determined for the reported spots in the optical zone.The lens remains implanted.Two photos were provided.A clinical assessment was done of the photos.The assessment was based solely on the appearance of the intraocular lens (iol) in the photographs received.The images show a magnified view of an eye with a non-dilated pupil.Both appear to be the same photo, with the right image cropped and annotated with two blue oval markings.Illumination appears to originate from a broad, off-axis vertical slit beam cast from the left, extending from the upper eyelid margin to the bottom of the frame.Within the pupil, multiple diffuse irregularities are visible on what appears to be the anterior surface of the iol.However, their precise location on or within the lens cannot be confirmed from these photographs.The areas within the annotation circles are relatively confluent, while others are more discrete.These findings may represent deposits, glistenings, or other opacities.Glistenings would be atypical given the short implantation period and the intensity of the presentation.While this review provides a visual assessment and offers possible interpretations, the findings cannot be confirmed from photographs alone.Additional evidence, such as detailed clinical descriptions, direct examination of the iol (in cases where the lens has been explanted), or other diagnostic information, is required to fully evaluate the lens and determine how these images relate to the reported issue and associated complaint investigation.Information was provided that the surgeon was going to attempt to "clean" the iol.If the procedure does not achieve the expected results, the surgeon will contact company again to request a replacement lens.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23358170
Report Number1119421-2025-02746
Device Sequence Number8871148
Product Code MFK
UDI-Device Identifier00380652357784
UDI-Public(01)00380652357784(17)300115(11)250117(10)15977209
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.225
Device Lot Number15977209
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date11/27/2025
Date Device Manufactured01/17/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale